Journal article icon

Journal article

An accurate approximation to the distribution of the length of the longest matching word between two random DNA sequences.

Abstract:

An accurate approximation is derived to the distribution of the length of the longest matching word present between two random DNA sequences of finite length, using only elementary probability arguments. The distribution is shown to be consistent with previous asymptotic results for the mean and variance of longest common words. The application of the distribution to assessing the statistical significance of sequence similarities is considered. It is shown how the distribution can be modified...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1007/bf02460808

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MSD, Clinical Medicine, WTC Human Genetics
Role:
Author
Journal:
Bulletin of mathematical biology
Volume:
52
Issue:
6
Pages:
773-784
Publication date:
1990-01-01
DOI:
EISSN:
1522-9602
ISSN:
0092-8240
URN:
uuid:6f0943bf-8a3e-4a7e-9ab4-adc0b7881cff
Source identifiers:
73820
Local pid:
pubs:73820

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP